Busy. Please wait.
or

show password
Forgot Password?

Don't have an account?  Sign up 
or

Username is available taken
show password

why


Make sure to remember your password. If you forget it there is no way for StudyStack to send you a reset link. You would need to create a new account.
We do not share your email address with others. It is only used to allow you to reset your password. For details read our Privacy Policy and Terms of Service.


Already a StudyStack user? Log In

Reset Password
Enter the associated with your account, and we'll email you a link to reset your password.

Remove ads
Don't know
Know
remaining cards
Save
0:01
To flip the current card, click it or press the Spacebar key.  To move the current card to one of the three colored boxes, click on the box.  You may also press the UP ARROW key to move the card to the "Know" box, the DOWN ARROW key to move the card to the "Don't know" box, or the RIGHT ARROW key to move the card to the Remaining box.  You may also click on the card displayed in any of the three boxes to bring that card back to the center.

Pass complete!

"Know" box contains:
Time elapsed:
Retries:
restart all cards




share
Embed Code - If you would like this activity on your web page, copy the script below and paste it into your web page.

  Normal Size     Small Size show me how

ATI PHARM unit2

Chapter questions-meds used to treat infections

QuestionAnswer
Before administering the first dose of amoxicillin-clavulanate (augmentin), what additional assesment data should the nurse collect? The nurse should inquire if the client has ever had a reaction to a previous antibiotic, especially if the antibiotic was a penicillin product.
When instructing the client on the use of amoxicillin-clavulanate(augmentin), what shoud the nurse tell the client is most important? Be sure to take med w/food to avoid GI discomfort. Finish taking all of the med as prescribed. Failure to complete a couse of antibiotics can result in developemnet of resistant strains of organisms. Never share med. Report s/s of allergic reaction to PCP
After the first two doses, the client calls and states that she is experiencing an itchy rash. What should the nurse tell the client? First assess if client has other advers symptoms or is experiencing difficulty breathing. If so, advise clt to call 911. If symptoms not life-threatning, advise clt to stop taking med immediately and come to the clinic for evaluation.
clt returns to clinic & PCP d/c amoxicillin-clavulanate(augmentin) & starts clt on cephalexin(keflex), 250 mg po q 6 hr for 10 days. provider provides samples so clt can begin taking the med immediately. What intervention should nurse follow? Explain. clt should take 1st dose & then sit in waiting room for approx 30 mins after 30 min, nurse assess clt for possible allergic responses Cephalosporins have a cross-sensitivity w/penicillin meds, nurse should ensure clt is safe. document clts condition.
How should nurse respond to clt concern about developing intense perineal itching and a whitish, cheese-like vaginal discharge? She has been taking trimethoprim-sulfamethoxazole(bactrim) for bladder infection. Inform her that this is a common side effect of antibiotics. The normal bacteria in the body have been altered by the antibiotic, allowing suprainfection to develop. Most superinfections are fungal. PCP will most likely prescribe an antifungal agt.
What teaching should the nurse provide the client to minimize side effects of Bactrim? Drink adequate amt of fluids to maintain urine output of 1200-1500 mL daily to prevent crystalluria & stone formation. photosensitivity, avoid sunlight, use sunscreen. Call PCP if rash, fever, sore throat, mouth sores, unusual bleeding, or bruising occur.
Why did the PCP prescribe nitrofurantoin(furadantin) for clt complaining of frequency and burning during urination for past 2 days w/urinalysis revealing urine is cloudy w/mod sediment & inc WBC? Nitrofurantoin(Furadantin) is an antimicrobial agt that achieves good concentration in the urine and is effective against common bacterial pathogens.
What client teaching should the nurse provide to the clt taking nitrofurantoin(furadantin)? Warn clt that the med may cause urine to appear a rust-brown color. Clt exp dyspnea, cough, or malaise, he should stop taking med and notify PCP. Clt exp sore throat, unusual bleeding, numbness and tingling of hands and feet notify PCP.
Clt undergoing colorectal surgery and at risk for anaerobic infection...what med? Metronidazole (Flagyl)
Serious systemic fungal infection...what med? Amphotericin B (Fungizone)
Herpes simplex virus and varicella-zoster, what med? Acyclovir(Zovirax)
Tuberculosis, what med? Isoniazid (INH)
Urinary Tract Infection, what med? Trimethoprim-sulfamethoxazole (Bactrim)
Serious gram-negative infection, what med? Gentamicin(Garamycin)
Prophylaxis bacterial endocarditis for clt allergic to penicillin, what med? Erythromycin (E-Mycin)
Acne vulgaris, Lyme disease, and gastrointestinal disease caused by H. pylori, what med? Tetracycline hydrochloride (sumycin)
Created by: krislynn